16 . December , 2017 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour)

Big Image
Generic Name: Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) (FEX-oh-FEN-a-deen/SOO-doe-e-FED-rin)
Brand Name: Allegra-D 24 Hour

Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) is used for:

Relieving seasonal allergy symptoms, including sneezing, runny nose, itchy nose/palate/throat, itchy/watery/red eyes, and nasal congestion.

Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) is an antihistamine and decongestant combination. The antihistamine works by blocking the effects of histamine, which cause allergy symptoms such as sneezing, runny nose, and itchy/watery eyes. The decongestant works by stimulating the body's natural response and reducing the swelling in the blood vessels that supply the mucous membrane, thereby decreasing nasal congestion.

Do NOT use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) if:

  • you are allergic to any ingredient in Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour)
  • you have severe heart/blood vessel disease or severe high blood pressure
  • you have narrow-angle glaucoma, kidney failure, or are unable to urinate (eg, urinary retention)
  • you have had side effects from previous decongestant use (eg, trouble sleeping, involuntary trembling, irregular heart rhythm)
  • you are taking droxidopa, furazolidone, or a monoamine oxidase inhibitor (MAOI) (eg, phenelzine), or you have taken an MAOI within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour):

Some medical conditions may interact with Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour). Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have diabetes, overactive thyroid, kidney problems, enlarged prostate, seizure disorders (eg, epilepsy), high blood pressure, heart problems, or glaucoma or increased pressure in the eye
  • if you take medicine for high blood pressure

Some MEDICINES MAY INTERACT with Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour). Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Digoxin or droxidopa because the risk of irregular heartbeat may be increased
  • Furazolidone, ketoconazole, MAOIs (eg, phenelzine), methyldopa, or urinary alkalinizers (eg, potassium citrate) because they may increased the risk of Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour)'s side effects
  • Bromocriptine because the risk of its side effects may be increased by Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour)
  • Guanadrel, guanethidine, mecamylamine, reserpine, or other medicine for high blood pressure because their effectiveness may be decreased by Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour)

This may not be a complete list of all interactions that may occur. Ask your health care provider if Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour):

Use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Take Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) by mouth on an empty stomach at least 1 hour before or 2 hours after eating.
  • Swallow Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) whole. Do not break, crush, or chew before swallowing.
  • Take Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) with a full glass of water (8 oz/240 mL).
  • Do not drink fruit juice at the same time that you take Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour). Certain fruit juices (eg, grapefruit, apple, orange) may decrease Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour)'s effectiveness.
  • If you take antacids that contain aluminum or magnesium, do not take them at the same time as Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour). Ask your doctor or pharmacist how to take them with Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour).
  • Do not take more of Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) than recommended by your doctor.
  • If you miss a dose of Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour), take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour).

Important safety information:

  • Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) may cause dizziness. It does not usually cause drowsiness when used under normal circumstances at the recommended doses. However, these effects may be worse if you take it with alcohol or certain medicines. Use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
  • Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
  • You may occasionally notice the tablet shell in your stool. This is normal and not a cause for concern.
  • Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) may interfere with skin allergy tests. If you are scheduled for a skin test, talk to your doctor. You may need to stop taking Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) for a few days before the tests.
  • Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) has an antihistamine and decongestant in it. Before you start any new medicine, check the label to see if it has an antihistamine or decongestant in it too. If it does or if you are not sure, check with your doctor pharmacist.
  • Diabetes patients - Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) may affect your blood sugar. Check blood sugar levels closely. Ask your doctor before you change the dose of your diabetes medicine.
  • Use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) with caution in the ELDERLY; they may be more sensitive to its effects.
  • Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) should not be used in CHILDREN younger than 12 years old; safety and effectiveness in these children have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) while you are pregnant. It is not known if Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) is found in breast milk. If you are or will be breast-feeding while you use Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour), check with your doctor. Discuss any possible risks to your baby.

Possible side effects of Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour):

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; dry mouth; headache; nausea; nervousness; trouble sleeping.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); chest pain; difficult urination; fast/irregular heartbeat; hallucinations; mental or mood changes; seizures; involuntary shaking or tremor.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include chest pain; difficulty breathing; drowsiness; fast or irregular heartbeat; loss of consciousness; seizures; severe or persistent dizziness or headache; unusual nervousness or excitement.

Proper storage of Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour):

Store Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) at room temperature, between 68 and 77 degrees F (20 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) out of the reach of children and away from pets.

General information:

  • If you have any questions about Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour), please talk with your doctor, pharmacist, or other health care provider.
  • Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour) is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Fexofenadine/Pseudoephedrine Extended-Release Tablets (24 Hour). If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





amiodarone amiodarone
Generic Name: amiodarone (a mee OH da rone) Brand Names: Cordarone, Pacerone What is amiodarone? Amiodarone is an antiarrhythmic medication that affects the rhythm of heartbeats. Amiodarone is used to help keep the heart beating normally in people with life-threatening heart rhythm disor more...

Atrovent nasal Atrovent nasal
Generic Name: ipratropium (nasal) (IP ra TRO pee um) Brand Names: Atrovent Nasal What is ipratropium nasal? Ipratropium nasal is used to treat runny nose caused by seasonal allergies (hay fever). This medication will not treat stuffy nose, sneezing, or cough. Ipratropium nasal may also more...

Bullfrog For Kids Topical Bullfrog For Kids Topical
Some commonly used brand names are: In the U.S.— A-Fil 33 Aquaderm Sunscreen Moisturizer 49 Aquaray Sunscreen 42 Bain de Soleil All Day For Kids 38 Bain de Soleil All Day Sunfilter 39 Bain de Soleil Mega Tan 34 Bain de Soleil Orange Gelee 41 Bain de Soleil Sand Buster 41 Bain de Soleil SP more...

Digoxin Oral Solution Digoxin Oral Solution
Dosage Form: Oral solution Rx only Digoxin Description Digoxin is one of the cardiac glycosides, a closely-related group of plant-derived drugs with shared pharmacological effects. The term "digitalis" is used to designate the whole group. Digoxin is extracted from the leaves of the common foxg more...

Erythromycin Stearate Erythromycin Stearate
Some commonly used brand names are: In the U.S.— E-Base 1 E-Mycin 1 ERYC 1 Ery-Tab 1 E.E.S. 3 EryPed 3 Erythro 3 Erythrocin 6 Erythrocot 6 Ilotycin 1 Ilosone 2 My-E 6 PCE 1 Wintrocin 6 In Canada— Apo-Erythro 1 Apo-Erythro E-C 1 Apo-Erythro-ES 3 Apo-Erythro-S 6 E-Mycin 1 E.E.S. 3 E more...

Femiron Multi with Iron Femiron Multi with Iron
Generic Name: multivitamins with iron (mull tee VYE tah mins with i ron) Brand Names: Allbee-C 800 with Iron, Anemagen, Anemagen FA, Bugs Bunny with Iron Chewable, Chromatinic, Contrin, Dayalets Plus Iron, Diatx Fe, Equi-Roca Plus, Equicyte Plus, Fe-Tinic 150 Forte, Femiron Multi with Iro more...

Ketoprofen Ketoprofen
Pronouncation: (KEY-toe-PRO-fen) Class: NSAID Trade Names: Ketoprofen - Capsules 50 mg - Capsules 75 mg - Capsules, extended-release 100 mg - Capsules, extended-release 150 mg - Capsules, extended-release 200 mg APO-Keto (Canada) APO-Keto-E (Canada) APO-Keto SR (Canada) Novo-Keto (Canada) Nu-Ketopr more...

Magnesium Sulfate Granules Magnesium Sulfate Granules
Generic Name: Magnesium Sulfate Granules (Epsom Salt) (mag-NEE-zee-um SUL-fate) Brand Name: Generic only. No brands available.Magnesium Sulfate Granules is used for:Clearing the bowels before tests or for treating constipation. It may also be used as a soak for minor sprains or bruises, or for ot more...